MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PUNCTUA ICD; IMPLANTABLE DEVICE

BOSTON SCIENTIFIC CORPORATION PUNCTUA ICD; IMPLANTABLE DEVICE
Model Number E051
Medical Device Problem Codes Premature Discharge of Battery (1057); Device Displays Incorrect Message (2591)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This product has been returned for analysis.This report will be updated upon completion of analysis.
 
Event or Problem Description
It was reported you this device recorded a code 1003 indicative of battery voltage too low for the projected remaining capacity.Data analysis showed the battery appeared to be depleting more quickly than expected.This device was explanted and returned for analysis.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
This device was thoroughly inspected and analyzed upon receipt at our quality assurance laboratory.Review of the device memory indicated that a low voltage alert, code 1003, was recorded.The battery voltage was lower than expected.Using historical daily battery voltage measurement data, engineers determined that this device was demonstrating behavior consistent with a high current condition associated with a compromised low voltage capacitor connected to the device's battery.Low voltage capacitors are used in the device's high voltage charging operation in order to facilitate fast charge times.Malfunction of these capacitors resulted in a high current drain, which was depleting this device's battery faster than normal.
 
Event or Problem Description
This supplemental report is being filed to include product investigation details.

Brand Name
PUNCTUA ICD
Common Device Name
IMPLANTABLE DEVICE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key8718600
Report Number2124215-2019-10093
Device Sequence Number19293809
Product Code LWP
UDI-Device Identifier00802526480683
UDI-Public00802526480683
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P960040/S235
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/02/2015
Device Model NumberE051
Device Catalogue NumberE051
Device Lot Number101053
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2019
Initial Date Received by Manufacturer 04/18/2019
Supplement Date Received by Manufacturer07/03/2019
Initial Report FDA Received Date06/20/2019
Supplement Report FDA Received Date09/30/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age66 YR